Alert archive / New Mexico / Red Flag Warnings in 2006
Red Flag Warning 39, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 24, 2006, 3:55 AM MDT. It took effect at Apr 24, 2006, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2006, 3:55 AM MDT (09:55 UTC)
- In effect from
- Apr 24, 2006, 10:00 AM MDT
- Expired
- Apr 24, 2006, 8:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 240955 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 455 AM CDT MON APR 24 2006 ...A RED FLAG WARNING IS IN EFFECT TODAY THROUGH EARLY THIS EVENING FOR THE SOUTHEAST NEW MEXICO PLAINS...THE GUADALUPE AND DAVIS MOUNTAINS AND VAN HORN...HIGHWAY 54 CORRIDOR FOR RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS...20 FOOT WIND SPEEDS OF 20 MPH OR GREATER WITH GUSTS OF 35 MPH OR GREATER AND HIGH FIRE DANGER... .VERY DRY AIR WILL SPREAD ACROSS THE REGION AGAIN TODAY BEHIND A DRYLINE. RELATIVE HUMIDITIES WILL DROP WELL BELOW 15 PERCENT AND 20 FOOT WINDS WILL INCREASE TO 20 MPH OR GREATER. THESE CONDITIONS WILL COMBINE WITH HIGH FIRE DANGER TO PROMOTE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. NMZ114-115-TXZ258-242000- /O.UPG.KMAF.FW.A.0035.060424T1500Z-060425T0300Z/ /O.NEW.KMAF.FW.W.0039.060424T1600Z-060425T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS- 355 AM MDT MON APR 24 2006 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING. VERY DRY AIR AND BREEZY TO WINDY CONDITIONS ARE EXPECTED TODAY. RELATIVE HUMIDITY VALUES WILL DROP WELL BELOW 15 PERCENT FOR SEVERAL HOURS...WITH 20 FOOT WIND SPEEDS AT OR ABOVE 20 MPH. ANY FIRE THAT IS INITIATED WILL HAVE THE POTENTIAL TO RAPIDLY GROW AND SPREAD UNDER THESE CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TXZ057-074-242000- /O.NEW.KMAF.FW.W.0039.060424T1600Z-060425T0200Z/ VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- 455 AM CDT MON APR 24 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING. VERY DRY AIR AND BREEZY WEST TO SOUTHWEST WINDS BEHIND A DRYLINE WILL COMBINE WITH HIGH FIRE DANGER TO CREATE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD TODAY THROUGH EARLY THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS84 KMAF 241958 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 258 PM CDT MON APR 24 2006 ...A RED FLAG WARNING REMAINS IN EFFECT THIS EVENING FOR THE SOUTHEAST NEW MEXICO PLAINS...THE GUADALUPE AND DAVIS MOUNTAINS... THE VAN HORN AREA...AND THE HIGHWAY 54 CORRIDOR FOR RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS...20 FOOT WIND SPEEDS OF 20 MPH OR GREATER WITH GUSTS OF 35 MPH OR GREATER AND HIGH FIRE DANGER... .VERY DRY AIR WILL REMAIN OVER THE REGION FOR THE REMAINDER OF THIS AFTERNOON AND EVENING AS RELATIVE HUMIDITY VALUES CONTINUE TO DROP AND ULTIMATELY LAND IN THE SINGLE DIGITS BEFORE OVERNIGHT RECOVERY BEGINS AFTER SUNSET. 20 FOOT WINDS WILL REMAIN ABOVE THE 20 MPH MARK THROUGH THIS TIME FRAME AS WELL. THESE CONDITIONS WILL COMBINE ALONG WITH HIGH FIRE DANGER TO PROMOTE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. NMZ114-115-TXZ057-074-258-250200- /O.CON.KMAF.FW.W.0039.000000T0000Z-060425T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS- 258 PM CDT MON APR 24 2006 /158 PM MDT MON APR 24 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. VERY DRY AIR AND BREEZY WEST TO SOUTHWEST WINDS CONTINUE INTO THE EVENING HOURS AS RH VALUES CONTINUE TO DROP INTO THE SIDLE DIGITS. THESE CONDITIONS WILL CONTINUE TO COMBINE WITH HIGH FIRE DANGER TO CREATE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD THIS EVENING. EXPECT CONDITIONS TO IMPROVE AFTER SUNSET. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS84 KMAF 250211 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 911 PM CDT MON APR 24 2006 ...DECREASING WINDS WITH VERY LOW RELATIVE HUMIDITIES TONIGHT... .WESTERLY 20 FOOT WINDS ACROSS THE GUADALUPE MOUNTAINS AND SOUTHEASTERN NEW MEXICO PLAINS WILL CONTINUE TO DECREASE TONIGHT. ALTHOUGH THE WINDS WILL DECREASE...RELATIVE HUMIDITIES WILL REMAIN VERY POOR THROUGH THE OVERNIGHT HOURS. A COLD FRONT WILL MOVE THROUGH AFTER MIDNIGHT BRINGING A NORTHERLY WIND SHIFT...COOLER TEMPERATURES AND INCREASED RELATIVE HUMIDITIES. NMZ114-115-TXZ057-074-258-250315- /O.EXP.KMAF.FW.W.0039.000000T0000Z-060425T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS- 911 PM CDT MON APR 24 2006 /811 PM MDT MON APR 24 2006/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 24, 2:30 AM MDT, 1 hour 25 minutes earlier.
Area forecast discussion, Apr 24, 2:30 AM MDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
330 AM CDT MON APR 24 2006
.SHORT TERM...
DRYLINE WILL SURGE EAST OUT OF THE COUNTY WARNING AREA TODAY AS THE
700 MILLIBAR FLOW STRENGTHENS AND VEERS TO THE WEST. WINDY CONDITIONS
LOOK REASONABLE IN THE GUADALUPE MOUNTAINS AND IMMEDIATE ADJACENT
PLAINS PER PROGGED MID LEVEL WIND FIELDS AND LOW LEVEL PRESSURE
GRADIENT AND LAPSE RATES. WINDS WILL APPROACH AND AT LEAST BRIEFLY
REACH HIGH WIND CRITERIA IN THE GUADALUPE MOUNTAINS. WILL LET THE
DAY SHIFT MAKE CALL ON WARNING ASSESSING LATEST GUIDANCE DATA.
EXPECTING MAINLY HIGH CLOUDS TODAY AS STOUT DOWNSLOPE FLOW SHOULD
KEEP TEMPERATURES AS WARM AS YESTERDAY DESPITE FALLING HEIGHTS AND
THICKNESSES. COLD FRONT DUE IN BY EARLY TOMORROW MORNING AS THE UPPER
LOW IN THE GREAT BASIN EMERGES ONTO THE HIGH PLAINS BY MORNING.
WILL LEAVE ISOLATED SHOWER AND THUNDERSTORM MENTION IN TERRELL
COUNTY LATE TONIGHT/EARLY TOMORROW MORNING ALONG THE FRONT WHERE
INSTABILITY AND SOUTHERN STREAM IMPULSE WILL COINCIDE. WENT WITH
THE COOLER NAM TEMPERATURES TONIGHT.
.LONG TERM...
NOTABLE WIND SHIFT FROM THE NORTH WILL OCCUR TUESDAY MORNING.
PRECIPITATION CHANCES INCREASE BY WEEK/S END.
MID- AND UPPER-LEVEL TROUGH CURRENTLY POSITIONED OVER SOUTHERN UTAH
AS PER MESOANALYSIS AND WATER VAPOR IMAGERY THIS MORNING. THIS LOW
IS EXPECTED TO EJECT EASTWARD INTO THE CENTRAL AND SOUTHERN ROCKIES
BY 25/1200Z. ASSOCIATED COLD FRONT WILL SURGE SOUTHWARD ACROSS THE
TX PANHANDLE AT THAT TIME. HPC AND MODEL GUIDANCE AGREE THAT THE
BOUNDARY WILL ENTER THE CWA BETWEEN 0900-1200 UTC. A NOTABLE WIND
SHIFT FROM THE NORTH WILL OCCUR AS THIS FRONT SWEEPS ACROSS THE FA.
WARM TEMPERATURES EXPECTED TODAY WILL DRY OUT RECENT PRECIPITATION
AND COULD POTENTIALLY CAUSE ANOTHER FIRE WEATHER HAZARD. ATTM...IT
APPEARS THAT 20-FOOT WINDS WILL NOT NEAR CRITERIA AND RELATIVE
HUMIDITY VALUES SHOULD BE FAIRLY HIGH BEHIND THE FRONT...HOWEVER
THIS WIND SHIFT COULD POTENTIALLY BE PROBLEMATIC FOR FIRE OFFICIALS
AND IS WORTH MENTIONING. DAY SHIFT MAY NEED TO ISSUE A FIRE WEATHER
WATCH ACROSS THE NORTHERN PERMIAN BASIN IF CONDITIONS WARRANT. THIS
FRONT WILL USHER IN MUCH COOLER TEMPERATURES BY ROUGHLY 10-15
DEGREES BELOW CLIMATOLOGY /AVERAGE HIGH TEMPERATURE FOR THIS TIME OF
YEAR IS 79 DEGREES FOR MIDLAND/ AS IT SWINGS THROUGH THE AREA.
UNLIKE LAST WEEK/S BACK DOOR COLD FRONT WHICH PROVIDED LIFT FOR
SEVERE WEATHER ACROSS THE BASIN...LOW-LEVEL MOISTURE WILL BE LIMITED
AND STABLE BOUNDARY CONDITIONS SHOULD EXIST. BEST CHANCES FOR ANY
PRECIPITATION WILL BE ACROSS THE EXTREME FAR SOUTHEASTERN ZONES IN
TERRELL COUNTY.
OTHERWISE...LOOK FOR A GRADUAL WARMING TREND THROUGH MID-WEEK /UPPER
70S THROUGH LOWER 80S/ AS MID-LEVEL RIDGING AIDS IN THE MODIFICATION
OF THE CONTINENTAL POLAR AIRMASS. 850 MB TEMPERATURE GUIDANCE IN
EITHER THE NAM OR THE GFS DOES NOT SHOW HIGH TEMPERATURES REACHING
INTO THE 90S FOR THE REST OF THE WEEK ACROSS THE PERMIAN BASIN.
MEDIUM RANGE GUIDANCE SHOWS A RETURN TO A PATTERN MORE CONDUCIVE TO
PRECIPITATION ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO WHICH
MAY HELP ALLEVIATE FIRE WEATHER CONCERNS IN THE SHORT-TERM. BOTH
THE GFS AND ECMWF MODELS AGREE IN THE PLACEMENT OF A CLOSED LOW OVER
THE DESERT SOUTHWEST BY THURSDAY EVENING. AS THE TROUGH
APPROACHES... EXPECT A RETURN TO ABUNDANT GULF MOISTURE ACROSS THE
REGION WITH SURFACE DEWPOINTS REACHING 60 DEGREES. A DRYLINE IS
FORECAST TO BE VERY FAR TO THE WEST AS A RESULT. ASSOCIATED JET
STREAK /100 KNOTS/ AND UPPER-LEVEL 250-300 MB DIVERGENCE WILL
INCREASE LIFT AND AID IN THE DEVELOPMENT OF PRECIPITATION ALONG AND
JUST AHEAD OF THE DRYLINE BY THURSDAY LATE AFTERNOON AND EARLY
EVENING. AREAL PRECIPITATION COVERAGE WILL EXPAND OVERNIGHT AND
HAVE KEPT POPS FAIRLY SIMILAR TO PREVIOUS FORECAST PACKAGE. EXACT
PLACEMENT OF THE HEAVIEST PRECIPITATION WILL BE DIFFICULT TO MARK
ATTM. GFS ENSEMBLE SHOWS DECENT AGREEMENT AMONG MEMBERS TO
TEMPORARILY CUT OFF THE SOUTHWESTERN TROUGH BY THE EARLY PART OF THE
WEEKEND WHILE ANOTHER POTENT TROUGH DIVES OUT OF MANITOBA. THIS
PATTERN WILL ALLOW FOR MORE RAIN CHANCES TO PERSIST. IN FACT...THE
LATEST SREF PRECIPITATION PRODUCTS SUGGEST GOOD AREAL COVERAGE OF
PRECIPITATION OVER MUCH OF THE WEEKEND. ONCE THE MIDWEST TROUGH
EXITS EASTWARD...MID-LEVEL RIDGING SHOULD TAKE HOLD ACROSS THE EARLY
PART OF NEXT WEEK.
&&
.FIRE WEATHER...
UPGRADED THE FIRE WEATHER WATCH TO RED FLAG WARNING AND ADDED THE
DAVIS MOUNTAINS AND VAN HORN/HIGHWAY 54 CORRIDOR TO AREAS THAT WERE
ALREADY IN THE WATCH PER PROGGED WIND FIELDS AND MIXING ON BOTH THE
NAM AND GFS. TOUGH CALL FOR THE WESTERN PERMIAN BASIN BUT THINK AT
THIS TIME THAT WINDS WILL FALL JUST SHORT OF CRITERIA IN THAT REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 94 50 69 47 / 0 0 10 10
CARLSBAD NM 92 51 72 48 / 0 0 10 0
DRYDEN TX 96 65 83 55 / 10 10 10 10
FORT STOCKTON TX 95 57 75 51 / 0 0 10 10
GUADALUPE PASS TX 84 51 68 45 / 0 0 10 0
HOBBS NM 90 49 69 48 / 0 0 10 0
MARFA TX 86 42 75 46 / 0 0 10 10
MIDLAND INTL AIRPORT TX 94 51 68 48 / 0 0 10 10
ODESSA TX 93 52 69 48 / 0 0 10 10
WINK TX 100 54 76 50 / 0 0 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM CDT MONDAY TO 9 PM CDT MONDAY FOR
THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...AND SOUTHERN LEA COUNTY.
TX...RED FLAG WARNING FROM 11 AM CDT MONDAY TO 9 PM CDT MONDAY FOR
THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA...
GUADALUPE MOUNTAINS...AND VAN HORN AND HIGHWAY 54 CORRIDOR.
&&
12/02Hazardous weather outlook, Apr 24, 2:53 AM MDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 353 AM CDT MON APR 24 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-242000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 353 AM CDT MON APR 24 2006 /253 AM MDT MON APR 24 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT INCREASED SURFACE WINDS...HOT AFTERNOON HIGH TEMPERATURES...HIGH FIRE DANGERS...AND LOW RELATIVE HUMIDITY VALUES WILL COMBINE THIS AFTERNOON TO DEVELOP ANTECEDENT CONDITIONS CONDUCIVE FOR EXPLOSIVE FIRE GROWTH AND SPREAD ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO...THE GUADALUPE MOUNTAINS...VAN HORN/HIGHWAY 54 CORRIDOR...AND EXTENDING INTO THE DAVIS MOUNTAINS. PEOPLE IN THESE AREAS ARE URGED TO TAKE EXTRA PRECAUTIONS IN PREVENTING POSSIBLE FIRE DEVELOPMENT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF THE AREA STARTING THURSDAY AND CONTINUING INTO THE WEEKEND. SOME THUNDERSTORMS HAVE THE POSSIBILITY OF BECOMING SEVERE WITH LARGE HAIL BEING THE PRIMARY THREAT. RESIDENTS ARE URGED TO KEEP ABREAST OF THE LATEST STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 4:18 AM MDT | High Wind Warning | MAF | Eddy | 14 hr |
| Apr 24, 5:33 PM MDT | Severe Thunderstorm Warning | MAF | Terrell | 57 min |
Nearby
Red Flag Warnings in New Mexico, 2006Red Flag Warnings in Texas, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.